Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 144, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 11, 2021, 6:39 AM EST for Campbell County, Scott County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 6:39 AM EST (11:39 UTC)
- Expired
- Dec 11, 2021, 7:30 AM EST
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 7:19 AM EST | TSTM WND DMG | 3 S Big South Fork Nati, TN | A FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 4:41 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
017
WUUS54 KMRX 111139
SVRMRX
TNC013-151-111230-
/O.NEW.KMRX.SV.W.0144.211211T1139Z-211211T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
639 AM EST Sat Dec 11 2021
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Northern Campbell County in east Tennessee...
Northern Scott County in east Tennessee...
* Until 730 AM EST.
* At 638 AM EST, a severe thunderstorm was located near Oneida,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Winfield, Elk Valley,
Ketchen, Indian Mountain State Park, Honey Creek State Park and
White Oak.
This includes Interstate 75 in Tennessee between mile markers 149 and
161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon EST for east Tennessee.
For your protection move to an interior room on the lowest floor of
a building. Torrential rainfall is occurring with this storm, and
may lead to flash flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3659 8401 3649 8398 3640 8466 3645 8470
3659 8470 3660 8465
TIME...MOT...LOC 1138Z 255DEG 30KT 3651 8459
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH1 follow-up statement
830
WWUS54 KMRX 111216
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
716 AM EST Sat Dec 11 2021
TNC013-111225-
/O.CAN.KMRX.SV.W.0144.000000T0000Z-211211T1230Z/
Campbell TN-
716 AM EST Sat Dec 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAMPBELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EST for east Tennessee.
LAT...LON 3659 8428 3651 8432 3651 8433 3650 8434
3647 8434 3646 8435 3644 8435 3640 8466
3645 8470 3659 8470 3660 8462
TIME...MOT...LOC 1215Z 266DEG 19KT 3652 8468
$$
TNC151-111230-
/O.CON.KMRX.SV.W.0144.000000T0000Z-211211T1230Z/
Scott TN-
716 AM EST Sat Dec 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EST
FOR NORTHERN SCOTT COUNTY...
At 715 AM EST, a severe thunderstorm was located 8 miles south of
Great Meadows Campsites, or 9 miles west of Oneida, moving east at 20
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Ketchen, Honey Creek State
Park and Big South Fork National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon EST for east Tennessee.
For your protection move to an interior room on the lowest floor of
a building. Torrential rainfall is occurring with this storm, and
may lead to flash flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3659 8428 3651 8432 3651 8433 3650 8434
3647 8434 3646 8435 3644 8435 3640 8466
3645 8470 3659 8470 3660 8462
TIME...MOT...LOC 1215Z 266DEG 19KT 3652 8468
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 5:46 AM EST, 53 minutes earlier.
Area forecast discussion, Dec 11, 5:46 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
546 AM EST Sat Dec 11 2021
.UPDATE...
FOR 12Z AVIATION.
&&
.DISCUSSION...
Quick update to include the tornado watch information. Also made
adjustments to hourly temperature forecast.
&&
.AVIATION...
12Z TAF DISCUSSION.
Strong storm system will move across the TAF sites during the next
12 hours. A line of showers and embedded thunderstorms will move
across the TAF sites between 14-17Z. High wind gusts to 35kts+
are expected with this squall line along with heavy downpour.
This band of convection will be along and ahead of a frontal
boundary. The tight pressure gradients with this system will
produce a strong low-level jet of 60-70kts at 850mb. The tight
pressure gradient will produce windy conditions at all TAF sites
before and after the frontal passage. Southwest winds of 15 to
25kts with gusts to 30kts are anticipated becoming west then
northwest after FROPA.
Dry air will quickly move in behind the frontal passage this
evening with ceilings/vis becoming VFR with gradual weakening of
the pressure gradients.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Warning until 4 PM EST this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe.
Wind Advisory until 4 PM EST this afternoon for Anderson-Bradley-
East Polk-Grainger-Hamblen-Hamilton-Hancock-Hawkins-
Jefferson-Johnson-Knox-Loudon-McMinn-Meigs-North Sevier-
Northwest Blount-Northwest Carter-Northwest Cocke-Northwest
Greene-Northwest Monroe-Rhea-Roane-Southeast Carter-
Southeast Greene-Sullivan-Unicoi-Union-Washington-West Polk.
Wind Advisory until 4 PM EST /3 PM CST/ this afternoon for
Bledsoe-Campbell-Claiborne-Marion-Morgan-Scott-Sequatchie.
VA...Wind Advisory until 4 PM EST this afternoon for Lee-Russell-
Scott-Washington-Wise.
&&Hazardous weather outlook, Dec 11, 3:15 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 315 AM EST Sat Dec 11 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120815- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 315 AM EST Sat Dec 11 2021 /215 AM CST Sat Dec 11 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight High winds will continue to develop across the mountains today with windy conditions area-wide. A high wind warning has been issued for the Smoky Mountains. A wind advisory is in effect for the rest of east Tennessee and southwest Virginia. A line of storms will move quickly across the area this morning into early afternoon. Strong gusty winds are likely with localized damaging winds. Localized down trees and power lines are expected. An isolated tornado is possible across the Plateau and southeast Tennessee this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 5:57 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Scott | 48 min |
| Dec 11, 7:29 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Scott | 46 min |
| Dec 11, 7:43 AM EST | Flash Flood Warning | MRX | Scott | 4 hr |
| Dec 11, 7:51 AM EST | Special Weather Statement | MRX | Campbell, Morgan | 54 min |
| Dec 11, 8:23 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 52 min |
| Dec 11, 8:23 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 37 min |
| Dec 11, 9:02 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea and 1 more | 43 min |
| Dec 11, 9:18 AM EST | Special Weather Statement | MRX | Hamilton | 42 min |
| Dec 11, 9:18 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea, Roane | 42 min |
| Dec 11, 9:34 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 41 min |
| Dec 11, 9:44 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe, Roane | 46 min |
| Dec 11, 9:51 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 39 min |
| Dec 11, 10:15 AM EST | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 45 min |
| Dec 11, 10:21 AM EST | Severe Thunderstorm Warning | MRX | Blount, Grainger, Jefferson, Knox, Sevier | 39 min |
| Dec 11, 10:25 AM EST | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe | 50 min |
| Dec 11, 10:30 AM EST | Special Weather Statement | MRX | Bradley | 45 min |
| Dec 11, 10:53 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson | 35 min |
| Dec 11, 10:59 AM EST | Special Weather Statement | MRX | Polk | 46 min |
| Dec 11, 10:59 AM EST | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 30 min |
| Dec 11, 11:28 AM EST | Special Weather Statement | MRX | Sullivan | 47 min |
| Dec 11, 11:49 AM EST | Special Weather Statement | MRX | Carter, Johnson, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.